Alert archive / Illinois / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS Chicago, IL

February 16, 2014

NWS Chicago, IL issued this small craft advisory at Feb 16, 2014, 3:53 AM CST. It took effect at Feb 17, 2014, 4:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2014, 3:53 AM CST (09:53 UTC)
In effect from
Feb 17, 2014, 4:00 AM CST
Expired
Feb 17, 2014, 3:00 PM CST
In force
11 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WHUS73 KLOT 160953
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
353 AM CST SUN FEB 16 2014

LMZ740>745-161800-
/O.NEW.KLOT.SC.Y.0021.140217T1000Z-140217T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
353 AM CST SUN FEB 16 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST MONDAY. 

* WINDS...UP TO AROUND 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IZZI
6 follow-up statements
766 
WHUS73 KLOT 161457
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
857 AM CST SUN FEB 16 2014

LMZ740>745-162300-
/O.CON.KLOT.SC.Y.0021.140217T1000Z-140217T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
857 AM CST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
MONDAY...

* WINDS...UP TO AROUND 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KJB
607 
WHUS73 KLOT 162107
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
307 PM CST SUN FEB 16 2014

LMZ740>745-170515-
/O.CON.KLOT.SC.Y.0021.140217T1000Z-140217T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
307 PM CST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
MONDAY...

* WINDS...UP TO AROUND 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MDB
819 
WHUS73 KLOT 170312
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
912 PM CST SUN FEB 16 2014

LMZ740>745-171115-
/O.CON.KLOT.SC.Y.0021.140217T1000Z-140217T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
912 PM CST SUN FEB 16 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM CST
MONDAY...

* WINDS...SOUTHEAST TO 25 KT.

* WAVES OMITTED DUE TO EXTENSIVE ICE COVERAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
599 
WHUS73 KLOT 170827
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
227 AM CST MON FEB 17 2014

LMZ366-565-567-669-671-673-675-868-870-872-874-876-171630-
/O.NEW.KLOT.GL.W.0014.140217T1400Z-140217T2100Z/
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
227 AM CST MON FEB 17 2014

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

* WINDS...UP TO 35 KT.

* SIGNIFICANT WAVES...UP TO 8 FT.

* OCCASIONAL WAVES...UP TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-171630-
/O.CON.KLOT.SC.Y.0021.140217T1000Z-140217T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
227 AM CST MON FEB 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...SOUTHEAST TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IZZI
778 
WHUS73 KLOT 171454
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
854 AM CST MON FEB 17 2014

LMZ366-565-567-669-671-673-675-868-870-872-874-876-172100-
/O.CON.KLOT.GL.W.0014.000000T0000Z-140217T2100Z/
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
854 AM CST MON FEB 17 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WINDS...SOUTHEAST TO 35 KT.

* SIGNIFICANT WAVES...UP TO 8 FT.

* OCCASIONAL WAVES...UP TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-172100-
/O.CON.KLOT.SC.Y.0021.000000T0000Z-140217T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
854 AM CST MON FEB 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...SOUTHEAST TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JEE
326 
WHUS73 KLOT 172115
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
314 PM CST MON FEB 17 2014


LMZ366-565-567-669-671-673-675-868-870-872-874-876-180300-
/O.EXP.KLOT.GL.W.0014.000000T0000Z-140217T2100Z/
/O.NEW.KLOT.GL.W.0015.140217T2114Z-140218T0300Z/
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
314 PM CST MON FEB 17 2014

...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS...SOUTHEAST TO 35 KT.

* SIGNIFICANT WAVES...UP TO 8 FT.

* OCCASIONAL WAVES...UP TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-172215-
/O.EXP.KLOT.SC.Y.0021.000000T0000Z-140217T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
314 PM CST MON FEB 17 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

KREIN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 3:39 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 16, 3:39 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 AM CST SUN FEB 16 2014

.DISCUSSION...

SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...

FORTHCOMING...

LONG TERM (WEDNESDAY ONWARD)...
329 AM CST

NO BIG CHANGES PLANNED FOR EXTENDED FORECAST PERIOD. AFTER THE 12Z
ECMWF TRENDED TOWARD REMAINDER OF GUIDANCE WITH A LESS PHASED
SOLUTION FOR THE THURSDAY SYSTEM...MEANING LESS OF A WARM
UP...THEY TRENDED COOLER WITH TEMPS. WHILE THE ECMWF HAS TRENDED A
BIT STRONGER WITH SOUTHERN STREAM CYCLOGENESIS AND RESULTANT
WARMING...IT IS NO WHERE NEAR AS IMPRESSIVE AS IT HAD BEEN.
GENERAL IDEA WAS TO FOLLOW A GENERAL CONSENSUS OF THE MEDIUM RANGE
MODELS THROUGH FRIDAY...WHICH STILL HAS PERIOD OF WARMING/MELTING
ALONG WITH A POTENTIALLY SIGNIFICANT PRECIP EVENT HERE OR NEARBY.

STRONG WARM AIR ADVECTION WILL BEGIN WEDNESDAY NIGHT AND CONTINUE
INTO EARLY THURSDAY...SENDING MAX TEMPS WITHIN THE COLUMN WELL ABOVE
FREEZING. GIVEN THE DEEP SNOW PACK HERE AND WELL TO OUR
SOUTH...SURFACE TEMPS WILL RESPOND MUCH MORE SLOWLY TO THE WARM AIR
ADVECTION. ABSURD TO GET HUNG UP ON DETAILS THIS FAR OUT AS MODELS
WILL UNDOUBTEDLY VARY THE NEXT COUPLE DAYS WITH THEIR HANDLING OF
THIS SYSTEM...BUT GENERAL SYNOPTIC PATTERN WOULD SUPPORT A POTENTIAL
FOR A PERIOD OF FREEZING RAIN LATER WEDNESDAY NIGHT INTO EARLY
THURSDAY...ESPECIALLY FAR NORTH AND NORTHWEST CWA AND HAVE MAINTAIN
IDEA OF PREVIOUS FORECAST OF SOME MENTION OF FREEZING RAIN.
MAGNITUDE OF THE LOW LEVEL MOISTURE TRANSPORT AND WARM AIR ADVECTION
WOULD ALSO SUPPORT A THREAT OF MODERATE TO HEAVY
RAINFALL...ESPECIALLY OVER SOUTHERN PORTIONS OF THE CWA. GIVEN THAT
THE POSSIBLE SCENARIOS WHERE NO PRECIP OCCURS SEEM TO BE DIMINISHING
HAVE INCREASED POPS ABOVE THE MODEL BLENDED GUIDANCE WEDNESDAY NIGHT
INTO THURSDAY.

CURRENTLY LOOKS LIKE ONLY A BRIEF SHOT OF MODEST COOLING IN THE WAKE
OF THIS SYSTEM BEFORE WESTERN TROUGH RELOADS AND POTENTIALLY SENDS
ANOTHER SYSTEM OUR WAY FOR NEXT WEEKEND. DETAILS ARE VERY SKETCHY
WITH A LOT OF RUN TO RUN AND MODEL TO MODEL VARIABILITY...SO JUST
RAIN WITH CHANCE POPS FOR RAIN OR SNOW FOR NOW.

IZZI

&&

.HYDROLOGY...
339 AM CST

COMPLEX SCENARIO REGARDING FLOOD POTENTIAL LATER THIS WEEK WITH
FAR TOO MANY VARIABLES COMING INTO PLAY TO REALLY HAVE A GOOD IDEA
YET HOW SIGNIFICANT ANY POTENTIAL FLOOD THREAT WOULD BE. ONE TREND
IN THE MEDIUM RANGE MODELS HAS BEEN TOWARD A FAR WEAKER PUSH OF
WARM/MOIST AIR ON THURSDAY...WITH AN INVASION OF 50F DEWPOINTS
LOOKING FAR LESS LIKELY. THE ANTICIPATED WEAKER PUSH OF WARMER
TEMPS/DEWPOINTS WOULD RESULT IN LESS SNOW MELT THAN EARLIER MODEL
RUNS HAD SUGGESTED. DESPITE THIS...THERE STILL IS A POTENTIAL FOR
HEAVY RAINFALL TOTALS...WHICH CURRENT MODEL RUNS SUGGEST WOULD
TARGET OUR SOUTHERN CWA AFFECTING THE IROQUOIS AND KANKAKEE BASINS
THE MOST. A DEEP SNOW PACK CAN ABSORB SOME OF THE RAIN THAT FALLS
AND POTENTIALLY SLOW THE RUN OFF AND SLOW THE RESPONSE TIME OF
RIVERS. THE RISK OF ISOLATED ICE JAM FLOODING DEFINITELY LOOKS
PRETTY HIGH GIVEN THE EXPECTED WARM UP AND INCREASING STREAM FLOW.
WILL FRESHEN UP THE WORDING IN THE ESF THIS MORNING BUT GENERAL
THINKING HAS NOT CHANGED MUCH FROM PREVIOUS ISSUANCES.

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* BORDERLINE IFR/MVFR CIGS LIKELY EARLY THIS MORNING TRENDING TO
  MVFR BEFORE CONDITIONS GO VFR LATER TODAY.

IZZI

//DISCUSSION...UPDATED 06Z...

SNOW IS MOVING AWAY FROM THE TERMINALS BUT ANTICIPATE LOW
CLOUDINESS TO LINGER THROUGH THE NIGHT AND INTO MUCH OF THE DAY
SUNDAY. SOME VARIABILITY EXISTS IN THE CIGS UPSTREAM AND WOULD
EXPECT CIGS LOCALLY TO VARY SOME WITH A GENERAL DOWNWARD TREND
TOWARD LOW END MVFR OVERNIGHT. POTENTIAL EXISTS THAT CIGS COULD
BUILD DOWN TO IFR BUT WOULD LIKE TO MONITOR SHORT TERM TRENDS FOR
A CLEARER SIGNAL BEFORE INTRODUCING INTO TAFS. CIGS SHOULD
DIURNALLY BEGIN TO LIFT SLOW LATER SUNDAY MORNING INTO THE
AFTERNOON...BUT PROBABLY REMAINING MVFR GIVEN SHARP LOW LEVEL
INVERSION IN PLACE. MODELS SUGGEST THAT LOW CLOUDS WILL CLEAR OUT
SUNDAY EVENING AND CONTINUED THIS TREND IN THE TAFS...BUT GIVEN
THE QUICK FLIPPING OF THE LOW LEVEL FLOW BACK TO SOUTHEAST AM
CONCERNED THAT THE LOWER CLOUDS COULD JUST SLOSH BACK NORTHWEST
WITHOUT MUCH CLEARING AT ALL SUNDAY NIGHT. WINDS SHOULD BE NO
STRONGER THAN AROUND 10KT THROUGH THE PERIOD VEERING FROM
SOUTHERLY NOW...TO NORTHWESTERLY OVERNIGHT...TO NORTHEAST BY LATE
SUNDAY AFTERNOON TO SOUTHEAST SUNDAY NIGHT.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 09Z...

* MEDIUM CONFIDENCE IN OVERALL TRENDS IN CIGS FORECAST BUT LOW
  CONFIDENCE IN PRECISE DETAILS
* LOW CONFIDENCE IN TIMING OF CLEARING OUT OF MVFR CIGS
* HIGH CONFIDENCE IN REMAINDER OF THE FORECAST

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY...SNOW/IFR LIKELY.

TUESDAY AND WEDNESDAY...PREDOMINANTLY VFR.

THURSDAY...RAIN/FOG/IFR PROBABLE.

FRIDAY...VFR PROBABLE.

MDB

&&

.MARINE...
313 AM CST

PROGRESSIVE PATTERN IS EXPECTED TO CONTINUE THE THROUGH MIDWEEK
WITH MULTIPLE SYSTEMS MOVING ACROSS THE LAKE RESULTING IN FREQUENT
CHANGES IN WIND DIRECTION/SPEED. MODEST NORTHERLY WINDS WILL
DEVELOP TODAY IN THE WAKE OF THE DISSIPATING AND DEPARTING TROUGH
OVER THE LAKE THIS MORNING. A PERIOD OF FRESH SOUTHEAST WINDS ARE
EXPECTED VERY LATE TONIGHT INTO MONDAY...WITH SMALL CRAFT ADVISORY
WINDS EXPECTED FOR THE NEARSHORE AND POSSIBLY A FEW GUSTS NEAR
GALE FORCE OVER THE NORTHERN/CENTRAL PORTIONS OF THE OPEN LAKE.
BRIEF LULL IN THE WINDS MONDAY NIGHT BEFORE SOUTH TO SOUTHEAST
WINDS CRANK UP AGAIN TUESDAY...WITH FORECAST SOUNDINGS NOW
SUPPORTING A PERIOD OF GALE FORCE WINDS OVER NORTHERN PORTIONS OF
THE LAKE.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-
     ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-
     ILZ022-ILZ023-ILZ032-ILZ033-ILZ039...6 AM MONDAY TO 6 PM
     MONDAY.

IN...WINTER WEATHER ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...6
     AM MONDAY TO 6 PM MONDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...4 AM MONDAY TO 3 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 15, 4:17 PM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
417 PM CST SAT FEB 15 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162230-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
417 PM CST SAT FEB 15 2014 /517 PM EST SAT FEB 15 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

A COUPLE INCHES OF SNOW ACCUMULATION ARE LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL INCHES OF SNOW ACCUMULATION ARE POSSIBLE MONDAY ALONG
AND NORTH OF INTERSTATE 80. SOUTH OF INTERSTATE 80...A WINTRY
MIX OF PRECIPITATION IS EXPECTED WITH SOME ICE AND SNOW
ACCUMULATIONS POSSIBLE.

RAIN AND SNOW MELT COULD RESULT IN AN INCREASED POTENTIAL FOR
FLOODING NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-162230-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
417 PM CST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162230-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
417 PM CST SAT FEB 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Feb 15, 11:17 PM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1117 PM CST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     SNOW             CREST HILL              41.57N 88.11W
02/15/2014  M1.2 INCH        WILL               IL   TRAINED SPOTTER

            SNOW HAS STOPPED.

&&

RODRIGUEZ
Local storm report, Feb 16, 12:17 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1217 AM CST SUN FEB 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     SNOW             3 SW MIDWAY AIRPORT     41.75N 87.79W
02/15/2014  M0.8 INCH        COOK               IL   CO-OP OBSERVER

            LIQUID EQUIV 0.03 SNOW DEPTH 10 INCHES

1150 PM     SNOW             OHARE AIRPORT           41.98N 87.90W
02/15/2014  M0.7 INCH        COOK               IL   OFFICIAL NWS OBS

            LIQUID EQUIV 0.04 SNOW DEPTH 10 INCHES

1150 PM     SNOW             ROMEOVILLE              41.65N 88.09W
02/15/2014  M0.9 INCH        WILL               IL   OFFICIAL NWS OBS

            LIQUID EQUIV 0.04 SNOW DEPTH 9 INCHES

1150 PM     SNOW             ROCKFORD AIRPORT        42.20N 89.10W
02/15/2014  E1.4 INCH        WINNEBAGO          IL   OFFICIAL NWS OBS

            LIQUID EQUIV 0.06 SNOW DEPTH 10 INCHES

&&

IZZI
Local storm report, Feb 16, 12:41 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1241 AM CST SUN FEB 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     SNOW             ELGIN                   42.04N 88.29W
02/16/2014  M1.1 INCH        KANE               IL   TRAINED SPOTTER

&&

RODRIGUEZ
Local storm report, Feb 16, 12:42 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1242 AM CST SUN FEB 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             3 N CARBON HILL         41.34N 88.30W
02/15/2014  M0.8 INCH        GRUNDY             IL   COCORAHS

            LIGHT TO MODERATE SNOW CONTINUING.

0800 PM     SNOW             3 WSW GENEVA            41.87N 88.37W
02/15/2014  M1.0 INCH        KANE               IL   COCORAHS

            STILL SNOWING.

0801 PM     SNOW             2 N WINNEBAGO           42.30N 89.24W
02/15/2014  M1.1 INCH        WINNEBAGO          IL   BROADCAST MEDIA

            STILL LIGHTLY SNOWING.

0820 PM     SNOW             E ST. CHARLES           41.92N 88.30W
02/15/2014  M1.1 INCH        KANE               IL   COCORAHS

0820 PM     SNOW             2 W OAK BROOK           41.84N 87.99W
02/15/2014  M0.3 INCH        DUPAGE             IL   CO-OP OBSERVER

0850 PM     SNOW             CLIFTON                 40.94N 87.93W
02/15/2014  E1.5 INCH        IROQUOIS           IL   PUBLIC

            VIA FACEBOOK.

0850 PM     SNOW             ROCKFORD                42.27N 89.06W
02/15/2014  E0.5 INCH        WINNEBAGO          IL   PUBLIC

0854 PM     SNOW             ST. CHARLES             41.92N 88.30W
02/15/2014  E1.0 INCH        KANE               IL   PUBLIC

            VIA FACEBOOK.

0911 PM     SNOW             WHITING                 41.68N 87.49W
02/15/2014  E0.5 INCH        LAKE               IN   PUBLIC

            STILL SNOWING. VIA FACEBOOK.

0929 PM     SNOW             POLO                    41.98N 89.58W
02/15/2014  M1.1 INCH        OGLE               IL   CO-OP OBSERVER

0938 PM     SNOW             ROCHELLE                41.92N 89.06W
02/15/2014  M1.3 INCH        OGLE               IL   PUBLIC

            SNOW HAS STOPPED. VIA FACEBOOK.

1116 PM     SNOW             CREST HILL              41.57N 88.11W
02/15/2014  M1.2 INCH        WILL               IL   TRAINED SPOTTER

            SNOW HAS STOPPED.

1150 PM     SNOW             3 SW MIDWAY AIRPORT     41.75N 87.79W
02/15/2014  M0.8 INCH        COOK               IL   CO-OP OBSERVER

            LIQUID EQUIV 0.03 SNOW DEPTH 10 INCHES

1150 PM     SNOW             OHARE AIRPORT           41.98N 87.90W
02/15/2014  M0.7 INCH        COOK               IL   OFFICIAL NWS OBS

            LIQUID EQUIV 0.04 SNOW DEPTH 10 INCHES

1150 PM     SNOW             ROMEOVILLE              41.65N 88.09W
02/15/2014  M0.9 INCH        WILL               IL   OFFICIAL NWS OBS

            LIQUID EQUIV 0.04 SNOW DEPTH 9 INCHES

1150 PM     SNOW             ROCKFORD AIRPORT        42.20N 89.10W
02/15/2014  E1.4 INCH        WINNEBAGO          IL   OFFICIAL NWS OBS

            LIQUID EQUIV 0.06 SNOW DEPTH 10 INCHES

1238 AM     SNOW             ELGIN                   42.04N 88.29W
02/16/2014  M1.1 INCH        KANE               IL   TRAINED SPOTTER

&&

RODRIGUEZ

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:02 AM CSTWinter Weather AdvisoryLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more21 hr

Nearby

Small Craft Advisories in Illinois, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.